Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Stop taking Atacand. Chances of having stroke?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
My name is XXXXXXX The last time I visited my doctor she said she we must get you off Atacand - I was taking 1 8mg tablet in the morning. That was 2 months ago, so I decided to stop two months ago without consulting the doctor and thought that was o.k. but a few of my friends frightened me when they said I should not have done this because I could have a stroke! What is the correct thing to do - I don't see the doctor until next Thursday which is almost a week away?
Posted Wed, 27 Mar 2013 in Hypertension and Heart Disease
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
Since you stopped taking Atacand two months ago, there is no need to worry now. The rebound hypertension that it would have caused is not persistent. You need to monitor your blood pressure regularly for now and consult your physician in case the readings are higher than 130/90 for treatment.
Also watch for any dizziness, sweating, headaches, etc.
Have a salt restricted diet.
Reducing fatty foods, salt and increasing citrus fruits,garlic,fish ,brown rice in your diet helps. Also avoid smoking , alcohol and stress. Try yoga, meditation and reduce your weight to lower your blood pressure.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor